Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 138, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 10, 2020, 2:21 PM EST for DeKalb County, Rockdale County, Georgia. It took effect at Feb 11, 2020, 11:30 AM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 2:21 PM EST (19:21 UTC)
- In effect from
- Feb 11, 2020, 11:30 AM EST
- Expired
- Feb 12, 2020, 5:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 10.31 ft at Feb 11, 2020, 5:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606 WGUS42 KFFC 101921 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 221 PM EST Mon Feb 10 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Yellow River near East Lithonia affecting De Kalb and Rockdale Counties Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC089-247-110921- /O.NEW.KFFC.FL.W.0138.200211T2241Z-200212T2200Z/ /YLOG1.1.ER.200211T2241Z.200212T0600Z.200212T1600Z.UU/ 221 PM EST Mon Feb 10 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Yellow River near East Lithonia. * From Tuesday afternoon until Wednesday afternoon. * At 1 PM Monday the stage was 3.3 feet...and nearly steady. * Minor flooding is forecast. * Flood stage is 13 feet. * Forecast to rise above flood stage by tomorrow afternoon and continue to rise to near 14.2 feet by early Wednesday morning. The river will fall below flood stage by late Wednesday morning. * At 15 feet...Minor flooding continues and expands further into the woodlands and fields near the river upstream and downstream from the gage on Pleasant Hill Road. In Dekalb County...some flooding of backyards of homes begin on Harmony Hills Drive and Court. Johnson Creek flowing under Union Grove Road into the river begins to back up. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$ GAC217-247-110921- /O.NEW.KFFC.FL.W.0139.200212T1200Z-200213T1030Z/ /MYRG1.1.ER.200212T1200Z.200212T1800Z.200213T0430Z.UU/ 221 PM EST Mon Feb 10 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Yellow River near Conyers below Milstead. * From Wednesday morning until late Wednesday night. * At 1 PM Monday the stage was 3.7 feet...and nearly steady. * Minor flooding is forecast. * Flood stage is 11 feet. * Forecast to rise above flood stage by Wednesday morning and continue to rise to near 11.6 feet by Wednesday early afternoon. The river will fall below flood stage by Wednesday before midnight. * At 12 feet...Minor flooding continues in the woodlands...fields and pasture along the river upstream and downstream from the gage on Gees Mill Road in Rockdale County. Large portions of Sockwell Road by the river in Newton County will be up to 3 feet under water. && LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393 $$
2 follow-up statements
624
WGUS82 KFFC 110235
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
935 PM EST Mon Feb 10 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Yellow River near East Lithonia affecting De Kalb and Rockdale
Counties
Yellow River near Conyers below Milstead affecting Newton and
Rockdale Counties
GAC117-121-111634-
/O.EXT.KFFC.FL.W.0137.200211T0241Z-200214T0500Z/
/APHG1.1.ER.200211T0241Z.200212T1200Z.200213T2300Z.NO/
935 PM EST Mon Feb 10 2020
...Flood Warning extended until late Thursday night...
The Flood Warning continues for
The Big Creek near Alpharetta.
* From tonight until late Thursday night.
* At 845 PM Monday the stage was 6.8 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 7 feet.
* The creek is forecast to rise above flood stage tonight and then
continue rising, reaching near 10.2 feet by Wednesday morning. The
creek is expected to fall below flood stage Thursday evening.
* At 7 feet, minor flooding of the woodlands and fields begins along
the creek between Cumming in Forsyth County, and Alpharetta and
Roswell in North Fulton County. Flooding starts to effect portions
of The Big Creek Greenway near Alpharetta and some portions may
become closed with around one foot of water, especially upstream and
downstream from the gage on Kimball Bridge Road and near Rock Mill
Park. Portions of the YMCA Campground off Preston Ridge Road will
begin to flood.
At 9 feet, minor flooding expands along the creek from near Cumming
to Alpharetta and Roswell. Backyards of homes off Seale Drive and
Gunter Court and portions of the Golf of Georgia begin to flood. The
Big Creek Greenway experiences significant flooding up to 3 feet
deep, which results in closure of most of the paths, especially
upstream and downstream from the gage on Kimball Bridge Road and
Rock Mill Park. A large portion of the YMCA Campground off Preston
Ridge Road will be under a foot of water.
At 10 feet, minor flooding expands along the creek from near Cumming
to Alpharetta and Roswell. Backyards of homes off Seale Drive and
Gunter Court and portions of the Golf of Georgia are under a foot of
water. The Big Creek Greenway experiences significant flooding up to
4 feet deep with closure of the paths, especially upstream and
downstream from the gage on Kimball Bridge Road and Rock Mill Park.
A large portion of the YMCA Campground off Preston Ridge Road will
be under a two feet of water.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC089-247-111634-
/O.EXT.KFFC.FL.W.0138.200211T1630Z-200212T2043Z/
/YLOG1.1.ER.200211T1630Z.200212T0000Z.200212T1443Z.UU/
935 PM EST Mon Feb 10 2020
...Flood Warning extended until Wednesday afternoon...
The Flood Warning continues for
The Yellow River near East Lithonia.
* From tomorrow morning until Wednesday afternoon.
* At 845 PM Monday the stage was 4.4 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 13 feet.
* The river is forecast to rise above flood stage by late Tuesday
morning and then continue rising, reaching near 15.2 feet by
Tuesday evening. The river is expected to fall below flood stage by
late Wednesday morning.
* At 13 feet, minor flooding will occur in portions of the woodlands
and fields near the river upstream and downstream from the gage on
Pleasant Hill Road.
At 15 feet, minor flooding expands further into the woodlands and
fields near the river upstream and downstream from the gage on
Pleasant Hill Road. In DeKalb County, some flooding of backyards of
homes will begin on Harmony Hills Drive and Court. Johnson Creek
flowing under Union Grove Road into the river begins to back up.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$
GAC217-247-111634-
/O.EXT.KFFC.FL.W.0139.200212T0249Z-200213T1512Z/
/MYRG1.1.ER.200212T0249Z.200212T1800Z.200213T0912Z.UU/
935 PM EST Mon Feb 10 2020
...Flood Warning extended until Thursday morning...
The Flood Warning continues for
The Yellow River near Conyers below Milstead.
* From tomorrow evening until Thursday morning.
* At 830 PM Monday the stage was 3.9 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 11 feet.
* The river is forecast to rise above flood stage Tuesday evening and
then continue rising, reaching near 13.6 feet by Wednesday
afternoon. The river is expected to fall below flood stage by
Thursday morning.
* At 11 feet, minor flooding begins in the woodlands, fields and
pastures along the river upstream and downstream from the gage on
Gees Mill Road in Rockdale County. Portions of Sockwell Road by the
river in Newton County will be around two feet under water.
At 12 feet, minor flooding continues in the woodlands, fields and
pastures along the river upstream and downstream from the gage on
Gees Mill Road in Rockdale County. Large portions of Sockwell Road
by the river in Newton County will be up to 3 feet under water.
At 13 feet, minor flooding expands even further into the woodlands,
fields and pasture along the river upstream and downstream from the
gage on Gees Mill Road in Rockdale County. Most of Sockwell Road by
the river in Newton County will be flooded with up to 4 feet of
water. Minor flooding also occurs in Newton County in the Riverside
Estates Travel and Trailer Park. Any trailers near the river may
need to be moved to higher ground. A playground by the river will
begin to flood.
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$061 WGUS82 KFFC 111521 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1021 AM EST Tue Feb 11 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River near East Lithonia affecting De Kalb and Rockdale Counties Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties GAC089-247-111551- /O.CAN.KFFC.FL.W.0138.000000T0000Z-200212T2043Z/ /YLOG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1021 AM EST Tue Feb 11 2020 The Flood Warning is cancelled for The Yellow River near East Lithonia. * This takes effect immediately. * At 9 AM Tuesday the stage was 9.5 feet...and rising. * Flood stage is 13 feet. * The river will continue to rise to near 11.2 feet by this evening, then begin falling. The river is no longer expected to reach flood stage. * At 11 feet...Bankfull conditions are reached upstream and downstream on the river from the stream gage at Pleasant Hill Road. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$ GAC217-247-111551- /O.CAN.KFFC.FL.W.0139.000000T0000Z-200213T1512Z/ /MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1021 AM EST Tue Feb 11 2020 The Flood Warning is cancelled for The Yellow River near Conyers below Milstead. * This takes effect immediately. * Until Thursday morning. * At 9 AM Tuesday the stage was 7.8 feet...and rising. * Flood stage is 11 feet. * The river will continue to rise to near 9.3 feet by Wednesday morning, then begin falling. The river is no longer expected to reach flood stage. * At 9 feet...Bankfull conditions are reached upstream and downstream from the gage on Gees Mill Road in Rockdale County. Low portions of Sockwell Road near the river in Newton County will begin to flood. && LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 11:25 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 10, 11:25 AM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1125 AM EST Mon Feb 10 2020 ...Morning Update... .UPDATE... It has begun. The onslaught of rain that's likely to drop around 2 to 5 inches of rain over the next 36 hours. However, these values are areal averages. Some isolated locations could see has high as 5 to 7 inches. With these totals Flash Flooding will be a concern and any low-lying areas, urbanized areas, flashy creeks and streams, and rivers already near or above flood stage will be particularly vulnerable. Please take any precautions necessary and remember... Turn Around, Don't Drown. && .PREV DISCUSSION... /Issued 412 AM EST Mon Feb 10 2020/ SHORT TERM /Today through Tuesday/... The main concern is the potential for another round of flooding and potential flash flooding. A slow moving cold front across the OH to Lower MS valleys will drift toward the area through tonight and then drift into the area on Tuesday. An axis of deep moisture will accompany the front in the fast SW flow aloft. This will increase the potential for an axis of heavy rainfall to set up across N GA, starting today and continuing into Tuesday. Overall instability is low, so only isolated thunderstorms are expected. Several swift water rescues were reported with the last round of heavy rainfall, and it's easily the most preventable form of weather related fatalities nationwide. Remember; Turn Around, Don't Drown. BDL LONG TERM /Tuesday Night through Sunday/... The main story with the long term period will be continuing rounds of on and off rain provided by multiple frontal passages in combination with several upper level disturbances that move through the area. Persistent mid-level moist SW flow will dominate the CWA through Thursday. Marginal CAPE values up to 300 J/kg warrant the introduction of thunder into the grids for the first part of Tuesday night. SPC has outlooked the portions of the western CWA for strong to potentially severe thunderstorms during the day on Wednesday along ahead of a cold front. In addition, locally heavy rainfall will also be possible with another 1" to 2" possible across the far north. PWATs remain well above normal values for this time of year, averaging around 1.5". The front should exit the CWA on Friday which will give a brief reprieve from the rain on Saturday with slight upper level ridging and a surface high residing over the SE. SW mid and upper level flow will return on Saturday evening with a surface low developing on Sunday over the ARKLATEX region, with precipitation expected to return early next week ahead of another cold front. Although there are currently model discrepancies between the GFS and ECMWF in regards late weekend/early next week system, PWATS remain well above seasonal normals and another bout of potentials heavy rain is possible. Morgan/NList .HYDROLOGY... The flood watch will continue for the potential for Flooding of rivers, creeks and streams and the potential for Flash flooding across N GA. Rainfall amounts of 2 to 4 inches can be expected over much of the Flood watch area with locally higher amounts possible. If training of heavy rain should occur, this will greatly increase the potential for Flash Flooding as well. BDL .AVIATION... 12Z Update... An initial surge of rain has caused MVFR ceilings to develop over portions of N GA. How much and how fast these ceilings will develop and spread is LOW confidence. Otherwise VFR ceilings in general. Rain chances will spread across N and portions of central GA through tonight with increasing IFR ceiling potential and MVFR vsbys. Surface winds mostly NE-SE becoming SSE then SSW 10 kts or less through tonight. //ATL Confidence...12Z Update... Low confidence for ceilings/vsbys/rain coverage. High confidence for winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 60 55 70 54 / 60 80 90 30 Atlanta 61 58 68 54 / 70 80 90 40 Blairsville 52 49 62 48 / 100 100 100 30 Cartersville 58 56 66 50 / 90 100 100 40 Columbus 71 62 75 60 / 30 70 70 40 Gainesville 52 52 66 53 / 80 90 90 30 Macon 72 61 75 60 / 10 50 50 40 Rome 57 56 65 48 / 100 100 100 40 Peachtree City 65 59 71 54 / 60 80 90 40 Vidalia 76 60 78 63 / 5 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Dade...Dawson...DeKalb... Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Jackson...Lumpkin...Madison... Murray...North Fulton...Oconee...Paulding...Pickens...Polk... Rockdale...South Fulton...Towns...Union...Walker...Walton... White...Whitfield. && SHORT TERM...Thiem LONG TERM....NListemaa AVIATION...Thiem
Hazardous weather outlook, Feb 10, 5:36 AM EST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 536 AM EST Mon Feb 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 536 AM EST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Flood Watch in Effect from 1 PM today to Tuesday evening for North Georgia... Moderate to heavy rainfall of 2 to 4 inches will be possible tonight into Tuesday across north Georgia. Runoff from heavy rainfall will pose a threat for flooding in urbanized and low- lying areas as well as streams and creeks that react quickly to high rainfall amounts, and rivers with already high streamflows. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Moderate to heavy rainfall will continue across much of North and Central Georgia on Tuesday. Additional heavy rain on Wednesday night and Thursday will further increase flooding concerns across the area. Strong to potentially severe thunderstorms are possible across portions of western Georgia Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:51 AM EST | River Flood Warning | FFC | Catoosa | 67 hr |
| Feb 10, 10:55 AM EST | River Flood Warning | FFC | Chattooga | 27 hr |
| Feb 10, 11:32 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 56 hr |
| Feb 10, 11:41 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 23 hr |
| Feb 10, 2:21 PM EST | River Flood Warning | FFC | Newton, Rockdale | 63 hr |
| Feb 10, 5:52 PM EST | Special Weather Statement | FFC | Heard, Troup | 23 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.